MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 3992207
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Rupture (2208)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other: rupture of intervertebral disc space.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with 'lcd'; and underwent posterior lumbar interbody fusion at l3-l5.Intra-op, the threaded part of the cage, which was used to connect with the inserter, stripped and the cage could not be attached to the inserter.When the cage was hammered in, the cage did not enter the intervertebral disc space fully, and the threaded part loosened.The cage was taken out and an attempt was made to attach the cage to the inserter again outside the operative field, but the threaded part was found widened and the cage could not be attached to the inserter.The cage was replaced with a new cage, but the new cage was placed as if it was pushed in forcibly.Since the images and radiographs were not checked during operation, it was checked after the operation, which found that the tip of the screw may have ruptured into the intervertebral disc space.There was a delay of less than 60 minutes in overall procedure time as a result of this event.No fragment of the stripped implant remained inside the patient.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
H3.Device evaluation summary: after visual and optical examination, it appears that the spacer was returned having fractured at the tip and deformation of the two inserter locating tabs.The fracture emanates from the bottom of the locating tabs and traveled to the outer edge of the spacer.This type of fracture is consistent with compression overload during implantation, that can be the result of the spacer not having a lager enough open area to be installed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9934298
Report Number1030489-2020-00430
Device Sequence Number16332327
Product Code MAX
UDI-Device Identifier00643169187566
UDI-Public00643169187566
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3992207
Device Catalogue Number3992207
Device Lot NumberH5507637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREW, INSERTER
Outcome Attributed to Adverse Event Other;